MAUDE Adverse Event Report: STRYKER GMBH PROXIMAL LATERAL HUMERUS PLATE AXSOS 3 TI FOR LEFT HUMERUS 3 HOLE / L86MM; PLATE, FIXATION, BONE

STRYKER GMBH PROXIMAL LATERAL HUMERUS PLATE AXSOS 3 TI FOR LEFT HUMERUS 3 HOLE / L86MM; PLATE, FIXATION, BONE
Model Number 627203S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
It was reported: for a fracture of the proximal right humerus, axsosph was scheduled to use at orif.While sterilizing the patient with general anesthesia, when the reporting sr was checking the implant, it was noticed that the left implant was arranged instead of the right one.So, the surgeon decided the operation to be suspended.The cause was the neglect of confirmation of the implant by the distributor and hospital.The implants were immediately arranged on the affected side, the operation was restarted 5 hours later, and the procedure completed successfully.Unnecessary general anesthesia.
 
Additional Manufacturer Narrative
The reported event that proximal lateral humerus plate axsos 3 ti for left humerus 3 hole / l86mm was alleged of issue ¿user related event - not product related¿ could be confirmed with the help of additional information provided through communication.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the provided info ¿it was noticed in the operating room before the operation.The cause was the neglect of confirmation of the implant by the distributor and hospital, not stryker japan.¿, the root cause of the failure is user related and not product related.If the device is returned or any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
PROXIMAL LATERAL HUMERUS PLATE AXSOS 3 TI FOR LEFT HUMERUS 3 HOLE / L86MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10142719
Report Number0008031020-2020-01586
Device Sequence Number3468849
Product Code HRS
UDI-Device Identifier07613327091038
UDI-Public07613327091038
Combination Product (Y/N)N
PMA/510(K) Number
K181091
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number627203S
Device Catalogue Number627203S
Device Lot NumberG15588
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR